Q. Suffering from Heart palpitations, Hypertension, Depression and Anxiety. Need advice

Answered by
Dr. Rohit Jain
and medically reviewed by iCliniq medical review team.
Published on Jul 23, 2018

Hi doctor,

I am a 26 year old male. I am having hypertension, palpitation, depression and anxiety. ECG, 2D echo, renal Doppler, VMA culture, cortisol and lipid profile are normal. I need advice.

Dr. Rohit Jain

Cardiology Critical Care Physician Diabetology Endocrinology General Medicine Internal Medicine Pulmonology (Asthma Doctors) Sexology
#

Hi,

Welcome to icliniq.com.

The tests you have mentioned are used to find a cause for significant hypertension.

You have not mentioned anything about your BP levels and whether they are really significantly high. We have no details of your weight, your lifestyle and your family history.

There can be a possibility of hyperthyroidism which would cause all these features in a normal looking adult.

Also, you should get a psychological evaluation done. Alternating depression and anxiety shows that you are under severe stress and tension due to some cause.

The BP being high might just be a sign of that stress.

Please get a thyroid function test done and look for a more common cause. Medications will help a lot.

Consult a cardiologist online for further help --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Hi doctor,

My current BP level is normal usually between 120/80 to 130/80. My main problem is palpitation. I can feel heart rate even when I am resting. If I do exercise, it becomes annoyingly noticeable. Whenever there is some stress my BP shoots up to 150/90 on regular basis. I am not on any type of medication. Yes, my thyroid tests were normal along with other tests that my doctor performed to diagnose young age hypertension. I always complain to my doctor that I have abnormally fast pulse but he always blamed my anxiety which is partly true. But even in utmost comfortable position my pulse is above 100 which certainly was in direction of some cardiac arrhythmia. I did standard stress test today. The report says TMT negative but resting ECG shows sinus tachycardia. I am attaching reports here. Please advise further tests. I have had my psychological evaluation done. Based on the history and test findings, the impression is currently suggestive of mixed anxiety and depressive disorder with predominant Cluster C personality traits on Axis II. Please let me know if you need more details.

Dr. Rohit Jain

Cardiology Critical Care Physician Diabetology Endocrinology General Medicine Internal Medicine Pulmonology (Asthma Doctors) Sexology
#

Hi,

Welcome back to icliniq.com.

Do not worry. There is no major abnormality seen in your reports. Do not get so many tests done.

  • In any case, TMT would have come negative. You are too young to have a blockage.
  • My suggestions are, to start on tablet Metolar (Metoprolol) 25 mg once a day. This will reduce your heart rate to normal levels, decrease anxiety, improve on any arrhythmias, and you will feel relaxed.
  • Also start on any anxiety reducing drugs; tablet Alprax (Alprazolam) is the safest to start 0.25 mg at bedtime.

Please do not worry about things so much; you are just fine.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Does radio iodine ablation treatment for hyperthyroidism cause cancer?

Query: Hello doctor, My father had hyperthyroidism six years ago and he underwent radioiodine ablation and now taking thyroxine 100 mg tablet. Now, I want to know whether this treatment causes cancer? Whether it completely destroys the gland or little bit of hormone is secreted or not? Is there any possib...  Read Full >>


Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query about your father. Let me answer each one of your questions one by one. Now, I want to know whether this treatment causes cancer? No. Whether it completely destroys the gland or little bit of hormone is secreted or not? Yes, it compl...  Read Full

Can Anxiety And Stress Cause Frequent Urination?

Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to state that the stress and anxiety can affect almost every organ of the body and polyuria is not an exception. In other words, yes the stress can cause almost all the symptoms narrated in your qu...  Read Full

Generalized Anxiety Disorder(GAD)

Article Overview: A 35-year-old woman came to me with a chief complaint of muscle tension. She stated that she has experienced a considerable amount of muscle tension her entire life, but it has become increasingly worse over the last 12 months. Read Article


The above mentioned patient is suffering from Generalized Anxiety Disorder (GAD). GAD can be defined as anxiety and worry about several events and activities for a majority of the day. The anxiety and worry of GAD differs from normal anxiety by its excessiveness, the difficu...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.